MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER
Catalog Number 166816
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the foley catheter was placed at previous location bypassing large amounts of urine.Balloon checked and was over-inflated to 35ml.They tried repositioning and still bypassing large amounts, so attempted to remove catheter but large, round, hard part of catheter noted and unable to remove through urethra without tearing through skin.Attempted several times and large piece of plastic noted around catheter.Md called, assessed with ultrasound, instilled lidocaine jelly and after several attempts able to remove catheter.Large, hard circular area around catheter noted.Patient experienced pain and unable to reinsert catheter.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be user oversight, user did not follow procedure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "method of use the device is intended for single use only and is not reusable.1) cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.2) lubricate the distal end of the catheter with water-soluble lubricant.3) insert catheter into the urethral meatus and advance it until the balloon enters the bladder and urine flows out through the catheter.Using a needleless syringe, infuse the specified volume of sterile water into the inflation lumen to inflate the balloon.4) pull catheter to seat the balloon at the level of the bladder neck and secure placement.5) to deflate balloon and remove catheter, insert a luer tip (needleless) syringe in the inflation valve to allow the water to drain spontaneously.After balloon deflation, withdraw the catheter while confirming that no resistance is encountered.2.Precautions for use 1) when resistance is encountered in inserting catheter, stop the procedure and remove the catheter.2) when deflating balloon, do not aspirate with a syringe.[the inflation lumen for balloon deflation may be occluded by negative pressure, and as a result the catheter cannot be removed.] 3) when inserting catheter with a stylet, confirm that the stylet has reached the tip of the catheter, and make sure to keep the stylet in place inside the catheter during insertion.4) no substance except sterile water should be used to inflate the balloon.5) do not aspirate urine through drainage funnel wall.6) since movement of the body, etc.May twist or bend catheter to cause occlusion, care should be taken to fix the catheter securely.7) when urinary flow cannot be noted, confirm that the catheter is neither occluded nor broken.2.Important precautions 1) when catheter is inadvertently removed, inspect the balloon and shaft of catheter for rupture, defect, etc.Before inserting a new catheter.2) when any part of the balloon and/or the catheter is missing, consider removing them using a cystoscope.3) when it is difficult to remove catheter by deflating the balloon, take appropriate measures according to the section ¿troubleshooting¿." section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter was placed at previous location bypassing large amounts of urine.Balloon checked and was over-inflated to 35ml.They tried repositioning and still bypassing large amounts, so attempted to remove catheter but large, round, hard part of catheter noted and unable to remove through urethra without tearing through skin.Attempted several times and large piece of plastic noted around catheter.Md called, assessed with ultrasound, instilled lidocaine jelly and after several attempts able to remove catheter.Large, hard circular area around catheter noted.Patient experienced pain and unable to reinsert catheter.Per follow up information received via email on 02may2024, the facility confirmed the balloon had 5cc extra in it as noted upon removal, but they were unable to provide any additional information.No sample or image available.

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19080242
Report Number1018233-2024-01982
Device Sequence Number6271864
Product Code GBM
UDI-Device Identifier00801741029806
UDI-Public(01)00801741029806
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K760093
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number166816
Device Lot NumberNGGU0659
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer05/02/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown